Mississippi, 2005

Damaging Wind in Mississippi, July 12, 2005

July 12, 2005 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 12, 2:47 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 12, 2:47 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT TUE JUL 12 2005

.DISCUSSION...
REMNANTS OF DENNIS ARE STILL LINGERING AROUND IN THE OHIO VALLEY.  A
WEAK SURFACE BOUNDARY DRAPED ACROSS CENTRAL MISSISSIPPI APPEARS TO
CAMP OUT HERE FOR THE NEXT COUPLE OF DAYS PROVIDING A POTENTIAL
FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT.  A SHORTWAVE LOCATED BACK
OVER WESTERN ARKANSAS...RESPONSIBLE FOR SCT SHOWERS THERE THIS
AFTERNOON...WILL MOVE INTO THE ARLAMISS REGION LATER THIS EVENING.
THIS SHORTWAVE..AND OTHERS...WILL CONTINUE TO ROTATE AROUND THE
DENNIS REMNANTS UNTIL HE IS FINALLY ABSORBED INTO THE FLOW LOCATED
FARTHER NORTH.

MODEL INDICATIONS ARE...GIVEN THIS SET UP WE WILL CONTINUE TO SEE A
SOUTHWESTERLY FLOW THAT WILL PULL IN ADDITIONAL MOISTURE FROM THE
GULF.  PWS WILL BE ON THE RISE THIS AFTERNOON AND INTO TOMORROW FROM
ROUGHLY 1.5 TO MORE THAN 2 INCHES.  IM BETTING THAT WE COULD SEE A
SIMILAR PATTERN AS TODAYS WITH CONVECTION FIRING EARLY ALONG THE
BOUNDARY..MAINLY NORTHERN PART OF MY CWA...AS SEA BREEZE BEGINS
WORKING ITS WAY UP FROM THE SOUTH AT ITS USUAL TIMING.  ANY
CONVECTION THAT DOES GENERATE WILL CONTINUE TO FOLLOW ALONG THE
BOUNDARY AND MOVE PRIMARILY FROM SOUTHWEST TO NORTHEAST.  THE
EXCEPTION WOULD BE THE SEA BREEZE ACTIVITY THAT WILL CONTINUE TO
MOVE PRIMARILY NORTHWARD.   DUE TO THE INSTABILITY THAT WILL BE ON
THE INCREASE...HAVE MADE MENTION IN HWO OF STRONG STORMS THIS
AFTERNOON DUE TO POSSIBILITY OF GUSTY WINDS UP TO 45 MPH.  ALSO
COULD SEE SOME FLOODING ISSUES ESPECIALLY IN EASTERN ZONES WHERE
DENNIS DROPPED MOST OF THE RAIN THIS PAST WEEKEND. OF COURSE ANY SEA
BREEZE/SURFACE BOUNDARY INTERACTION WILL ALSO AID IN STRONG
CONVECTION.

HAVE CHANCE POPS IN MANY LOCATIONS DUE TO THIS BOUNDARY HANGING
AROUND.  WHILE MOST OF THE CONVECTION WILL LIKELY CONTINUE TO BE
DIURNALLY DRIVEN...THIS BOUNDARY WILL ALLOW SOME SHOWERS TO REMAIN A
LITTLE LONGER AFTER SUNSET.  BUT FOR THE MOST PART...ANY
DEVELOPMENTS WILL DISSIPATE OVERNIGHT. /MUELLER/

LONG TERM...MDLS IN PRETTY GOOD AGREEMENT WITH THIS LL BNDRY DRAPED
ACROSS THE REGION AND THE REMNANTS OF DENNIS LINGERING JUST TO NORTH
AND NOT LIFTING OUT OF HERE ANY TIME SOON. ALONG WITH THAT THE
BERMUDA RIDGE LOOKS TO BUILD OVER THE ESTRN SEABOARD AND THIS WILL
LEAVE US IN A WET PATTERN THROUGH THE BEGINNING OF THE WEEKEND.

PREVIOUS FORECASTER HAD A GOOD HANDLE ON THE FORECAST. AS MENTIONED
EARLIER IT LOOKS LIKE WE WILL HAVE A BNDRY OVER THE REGION AND THIS
WILL BE THE SFC FOCUS NEEDED FOR TSRA DEVELOPMENT. THERE WILL ALSO
BE MORE THAN ENOUGH MOISTURE OVER THE REGION TO WORK WITH...WITH PWS
ATA 2. AS THE UPPER LOW SPINS NORTH OF US LOOK FOR A FEW
DISTURBANCES TO COME AROUND THE BACK SIDE OF DENNIS AND PUSH THROUGH
THE
REGION PROVIDING SOME UPPER LEVEL SUPPORT. ALONG WITH THAT...WE WILL
HAVE A LITTLE UPPER JET INFLUENCE AND THESE UPPER LEVEL EFFECTS
COULD HELP SHRA AND TSRA DURING THE OVERNIGHT HOURS...THUS NOT
MAKING THEM TOTALLY DEPENDENT ON DIURNAL AFFECTS(I.E. SFC HEATING).
THIS LOOKS TO LAST AT LEAST INTO SAT AND WITH THAT I LIKE THE
CURRENT
FORECAST FOR POPS RIGHT NOW...WHICH IS ABOUT 10 PTS ABV MEX NUMBERS
ARE SOME DAYS. ALSO WITH PARTLY CLOUDY SKIES AND SHRA AND TSRA DAILY
TEMPS WILL BE NEAR NORMAL SO NOT MANY CHANGES MADE TO THE GOING
FORECAST.

DRIER WEATHER MAY BE ON THE WAY SOMETIME LATE THIS WEEKEND OR BY
MONDAY AS
THE MEDIUM RANGE MDLS ARE TRYING TO BUILD THE BERMUDA HIGH WWRD OVER
THE AREA. THIS WILL ALSO LIKELY MEAN WARMER WEATHER FOR THE REGION
AS WELL. SUNDAY WILL BE THE TRANSITION DAY AS STHRLY TO SWSTRLY
WINDS UP TO H5 SHOULD HELP PUSH THE SEABREEZE WELL INTO THE STHRN
AND SWSTRN SECTIONS CWA. THE NW WILL BE DRIER AS THE UPPER RIDGE
STARTS TO PUSH INTO THE AREA AND WILL KEEP POPS

JUST A LITTLE NOTE TO STAY AHEAD OF THE GAME TS EMILY IS MOVING TO
THE WEST AND THE CURRENT NHC TRACK HAS IT JUST SOUTH OF CUBA BY SUN
MORNING. WE WILL KEEP A CLOSE EYE ON THE TRACK OF EMILY AS IT
POSSIBLY MOVES INTO THE GULF. THE AFOREMENTIONED RIDGE COULD
POSSIBLY KEEP EMILY A GOOD WAYS SOUTH OF THE REGION...BUT I WILL
STAY AWAY FROM THAT FOR ANOTHER FEW DAYS UNTIL THIS BECOMES A
FORECAST ISSUE. /CAB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: MUELLER
LONG TERM: CAB
Hazardous weather outlook, Jul 12, 12:45 PM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT TUE JUL 12 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131845-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
145 PM CDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS MUCH OF CENTRAL MISSISSIPPI...EXTREME SOUTHEAST
ARKANSAS...AND NORTHEAST LOUISIANA.  THE MAIN AREA OF CONCERN
WILL BE ALONG AND NORTH OF INTERSTATE 20.  HOWEVER...AREAS SOUTH
OF THIS AREA WILL CONTINUE TO SEE SHOWER AND THUNDERSTORM
DEVELOPMENT AHEAD OF THE SEABREEZE AND CANNOT RULE OUT THE
POTENTIAL FOR A FEW STRONG STORMS. THE MAIN RISKS WITH THESE
STORMS WILL BE WIND GUSTS OF 40 TO 50 MILES PER HOUR AND COPIOUS
RAINFALL AMOUNTS.

A SURFACE BOUNDARY DRAPED ACROSS CENTRAL MISSISSIPPI AND INTO
CENTRAL LOUISIANA WILL PROVIDE THE MAIN FOCUS FOR THUNDERSTORM
DEVELOPMENT.  A DISTURBANCE OVER WESTERN ARKANSAS WILL CONTINUE
ROTATING AROUND THE LOW ASSOCIATED WITH THE REMNANTS OF DENNIS.
THIS FEATURE WILL MOVE INTO THE ARKLAMISS REGION AND INTERACT
WITH A WARM...MOIST AND UNSTABLE AIRMASS RESULTING IN SCATTERED
STRONG THUNDERSTORMS.

IN ADDITION...THIS SET UP MAY CAUSE STORMS TO CONTINUALLY MOVE
OVER THE SAME AREAS THIS AFTERNOON AND	EVENING RESULTING IN
ISOLATED FLOODING.  THIS WILL BE ESPECIALLY TRUE FOR AREAS IN
EAST CENTRAL MISSISSIPPI THAT HAVE ALREADY RECEIVED LARGE AMOUNTS
OF RAIN IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT TUESDAY JULY 19TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km away, was scanning. The volume nearest the first event began at 00:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Holmes

When
July 12, 6:25 PM CST
Where
Holmes County, Tchula
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
33.183, -90.233

A couple of trees were blown down in Tchula. One tree fell on a mobile home causing major damage and the other on a vehicle causing major damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466892.